Louisiana, 2007Damaging Wind in Louisiana, August 26, 2007
August 26, 2007 · NWS LCH · 1 event in 1 county or zone
An isolated severe storm blew a tree down in Vermilion Parish.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe storm blew a tree down in Vermilion Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 26, 2:13 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 26, 2:13 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 PM CDT SUN AUG 26 2007
.SHORT TERM...
THE SURFACE FRONTAL TROUGH HAS MOVED SOUTH ACROSS NORTHERN
LOUISIANA AND NORTHEAST TEXAS AND WAS LAST ANALYZED FROM NORTH OF
ALEXANDRIA LOUISIANA EAST-NORTHEASTWARD ACROSS CENTRAL
MISSISSIPPI. THE FRONT/TROUGH IS EXPECTED TO DISSIPATE IN THAT
POSITION BY MID DAY MONDAY.
MEANWHILE...CONSIDERABLE MOISTURE IS EXPECTED TO CONTINUE ACROSS
THE FORECAST AREA THROUGH WEDNESDAY WITH HIGH PRESSURE PREVAILING
AT THE SURFACE. THE UPPER LEVEL LOW IN THE GULF OF MEXICO SOUTH OF
SOUTHEASTERN LOUISIANA TODAY IS PROGGED TO MOVE NORTHWEST ACROSS
THE FORECAST AREA MONDAY AND INTO CENTRAL TEXAS TUESDAY. IT SHOULD
WEAKEN THURSDAY ALLOWING HIGH PRESSURE ALOFT TO REDEVELOP OVER THE
AREA. AT LEAST WEAK INSTABILITY ASSOCIATED WITH THIS UPPER LEVEL
LOW SHOULD HELP TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE FORECAST AREA MONDAY...TUESDAY AND WEDNESDAY. CHANCES
FOR RAIN WILL BE ABOVE NORMAL EACH DAY.
.LONG TERM...
THURSDAY THROUGH SUNDAY...RELATIVELY MOIST CONDITIONS ARE
EXPECTED TO CONTINUE. HIGH PRESSURE WILL PREVAIL THURSDAY AND
FRIDAY. ANOTHER FRONTAL TROUGH IS PROGGED TO MOVE SOUTH INTO
NORTHERN LOUISIANA AND NORTHEAST TEXAS SATURDAY. THE FRONT SHOULD
DISSIPATE SUNDAY. CHANCES OR RAIN EACH DAY WILL CONTINUE ABOVE
NORMAL.
&&
.AVIATION...
VFR AWAY FROM THUNDERSTORMS. LIGHT FOG POSSIBLE LATE TONIGHT AND
EARLY MONDAY.
&&
.MARINE...
WINDS AND SEAS CONTINUING BELOW SMALL CRAFT ADVISORY CRITERIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 75 91 73 89 / 20 50 30 50
KBPT 75 93 73 91 / 20 50 20 50
KAEX 72 95 72 92 / 20 40 20 50
KLFT 75 90 73 89 / 20 50 30 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 26, 5:10 AM CST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
610 AM CDT SUN AUG 26 2007
GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-271115-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
610 AM CDT SUN AUG 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
ABUNDANT MOISTURE COUPLED WITH DAYTIME HEATING WILL RESULT IN SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS THE AREA BY THIS AFTERNOON. WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THERE IS SOME POTENTIAL
FOR LOCALLY HEAVY RAINFALL AND DAMAGING DOWNBURST WINDS WITH THE
STRONGEST THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT
WEEK...AS INCREASING GULF MOISTURE COMBINES WITH A WEAKNESS IN THE
MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE. LOCALLY HEAVY RAINFALL
AND DAMAGING DOWNBURST WINDS WILL CONTINUE TO BE POTENTIAL HAZARDS
WITH THE STRONGEST THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
13
In the hours before
Special weather statement, Aug 26, 4:04 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 PM CDT SUN AUG 26 2007
LAZ045-053-262230-
IBERIA-UPPER ST. MARTIN-
504 PM CDT SUN AUG 26 2007
...STORMS WITH EXCESSIVE LIGHTNING OVER FAR EASTERN IBERIA
PARISH...SOUTHEASTERN UPPER ST. MARTIN PARISH...
AT 500 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER EASTERN
IBERIA PARISH...OR ABOUT 15 MILES EAST OF LAKE FAUSSE
POINTE...MOVING SOUTHWEST AT 10 MPH.
IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.
MOST PEOPLE WHO ARE STRUCK BY LIGHTNING ARE STRUCK EITHER PRIOR TO
THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS ENDED.
BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.
SHAMBURGER
Special weather statement, Aug 26, 4:28 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
528 PM CDT SUN AUG 26 2007
LAZ045-053>055-262300-
IBERIA-LOWER ST. MARTIN-ST. MARY-UPPER ST. MARTIN-
528 PM CDT SUN AUG 26 2007
...STORMS WITH EXCESSIVE LIGHTNING OVER FAR EASTERN IBERIA
PARISH...SOUTHEASTERN UPPER ST. MARTIN PARISH...NORTH CENTRAL ST.
MARY PARISH...NORTHERN LOWER ST. MARTIN PARISH...
AT 524 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT CONTINUED TO INDICATE A STRONG THUNDERSTORM WITH EXCESSIVE
LIGHTNING OVER FAR EASTERN IBERIA PARISH...OR AROUND 10 MILES EAST
OF LAKE FAUSSE POINTE...MOVING SOUTHWEST AT 10 MPH.
IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.
BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.
SHAMBURGER
Thunderstorm Wind, Vermilion
- When
- August 26, 5:20 PM CST
- Where
- Vermilion County, 0.69 mi N of Kaplan Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.030, -92.320
A large 30 feet long, 6 inch diameter tree limb went through a car windshield near Kaplan.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, August 26, 20071 death · 18 injured · $52 million · EF4 · 36 events
- Damaging Winds and Lightning Strikes in Georgia, August 26 to 27, 20071 death · $161,000 · 50 kt wind · 5 events
- Tornadoes and Hail in Minnesota, August 26, 2007$500,000 · EF2 · 26 events
- Tornadoes and Hail in North Dakota, August 26, 2007$765,000 · EF0 · 5 events
- Hail and Damaging Winds in North Carolina, August 26, 2007$50,000 · 1 in hail · 4 events
- Flash Flooding and Hail in California, August 26, 2007$20,000 · 0.75 in hail · 3 events
- Flash Flooding and Damaging Winds in North Carolina, August 26, 200750 kt wind · 7 events
- Hail and Damaging Wind in Kansas, August 26, 20071 in hail · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 26 to 27, 20074 events
- Flash Flood and Hail in California, August 26, 20070.75 in hail · 2 events
- Hail in Utah, August 26, 20071 in hail · 2 events
- Damaging Winds in South Carolina, August 26, 200750 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56670.